New Jersey, 2007

Winter Storm in New Jersey, March 16 to 17, 2007

March 16 to 17, 2007 · NWS OKX · 5 events in 5 counties and zones

A cold front slipped south of the tri-state area during the day on Thursday, March 15. This allowed colder air to work into the region after several days of anomalously warm temperatures.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A cold front slipped south of the tri-state area during the day on Thursday, March 15. This allowed colder air to work into the region after several days of anomalously warm temperatures. Farther to the south, along the Gulf Coast, low pressure developed and deepened as it tracked northeast along the boundary. The deepening low tracked to near the Mid Atlantic coast Friday evening, March 16, to just east of Montauk Point Saturday morning, March 17. |Initially, the precipitation started off as a light mix of snow, sleet, and rain during the early morning hours, but, as the colder air continued to deepen, the preciptation fell primarily as a mix of snow and sleet during the daytime hours, falling moderate to occasionally heavy at times.|Snow and sleet totals ranged from 5 to 10 inches across Bergen and Passaic counties, to 4 to 7 inches elsewhere. At Newark Airport, 6.0 inches of snow and sleet were measured.|In addition, there were major impacts on mass transit with high winds and heavy wintry precipitation during the evening rush-hour traffic. Hundreds of flights were cancelled at the metropolitan airports with many planes stuck on the tarmac.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 16, 3:00 AM EST, 4 hours earlier.

Area forecast discussion, Mar 16, 3:00 AM EST, 4 hours before
AREA FORECAST DISCUSSION...CORRECTED MARINE
NATIONAL WEATHER SERVICE UPTON NY
400 AM EDT FRI MAR 16 2007

.NEAR TERM (TODAY)...
WELL...ANOTHER MIXED PRECIP EVENT...AND TRICKY SNOWFALL FORECAST
ONCE AGAIN THIS WINTER. MODELS IN BETTER AGREEMENT WITH MOVEMENT OF
FRONT...THEN LOW FOR TODAY. ENOUGH COLD AIR IN PLACE FOR
SNOW...WITH MAYBE SOME SLEET INITIALLY. THEN AS LOW PRESSURE
APPROACHES AND WARM AIR WRAPS IN ALOFT...AS WE HAVE SEEN TIME AND
TIME AGAIN THIS WINTER...EXPECT A CHANGEOVER AND PROLONGED MIXED BAG
ACROSS MUCH OF THE AREA FOR THE LATTER HALF OF THE DAY.

SO...WOULD EXPECT PORTIONS OF LONG ISLAND TO MIX...AND CHANGE TO
MAINLY SLEET THIS AFTERNOON...WITH A SLOW PROGRESSION OF THIS
WESTWARD AS THE DAY WEARS ON. THIS WILL LIKELY KNOCK AMOUNTS DOWN
FROM CURRENT FORECAST AS THERE IS SIMPLY TOO MUCH WARM AIR ALOFT TO
OVERCOME. BASIC MASS FIELD SUGGEST MIX AS WELL...AND WILL MOVE
WINTER WEATHER ADVISORIES SLIGHTLY WESTWARD...ADDING SW SUFFOLK AND
SRN MIDDLESEX CT. SIGNIFICANT SNOW/SLEET ACCUMULATIONS THROUGH NYC
METRO AREA...SO WARNINGS WILL BE WARRANTED EVEN IF SNOW AMOUNTS DO
NOT QUITE REACH WARNING CRITERIA IN SPOTS.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
AS LOW PRESSURE MOVES ACROSS EASTERN PORTION OF FORECAST
AREA...PLENTY OF LIFT AND HEAVY PRECIP EXPECTED AS COASTAL FRONT
DEVELOPS. STRONG DYNAMICAL FORCING RIGHT UP THE EASTERN
SEABOARD...AND THIS WILL BE THE FOCUS FOR A POTENTIAL PROLONGED
PERIOD OF MODERATE TO HEAVY SLEET FOR PORTIONS OF THE AREA...RAIN
AND SLEET EAST...AND SNOW/SLEET NORTHWEST. ALL IN ALL...EXPECT
ROUGHLY 4 TO 7 INCHES IN AND AROUND NYC...WITH PLENTY OF SLEET
ACCUMULATION TO THAT...2 TO 6 AS YOU HEAD EAST...AND UP TO A FOOT IN
ORANGE COUNTY.

THIS STRONG LIFT WILL NOT BE ENOUGH TO OVERCOME +5C TEMP PROFILES
ALOFT AS MODELS SUGGEST...THUS THIS WINTRY MIX IN THE FORECAST.

FREEZING RAIN A CONCERN WESTERN SECTIONS...MAINLY NYC AND NE NJ
WHERE COLD AIR DAMMING KEEPS TEMPS BELOW FREEZING...BUT LARGE ENOUGH
WARM LAYER EXISTS ALOFT.

THEN PRECIP WILL EXIT FROM WEST TO EAST SATURDAY AS THE LOW PULLS
AWAY. SNOW/SLEET WEST...AND RAIN/SLEET EAST.

CLOUDS FOR SUNDAY AS UPPER LOW SLOW TO MOVE OUT. NO CHANGES TO
FORECAST SATURDAY NIGHT AND SUNDAY.

&&

.LONG TERM (MONDAY THROUGH WEDNESDAY)...
A MODERATING TREND ENSUES MON INTO TUE WITH A STRENGTHENING RETURN
FLOW AHEAD OF THE NEXT FRONTAL SYSTEM PROGRESSING ACROSS THE GREAT
LAKES. LOW RAIN CHANCES WILL BE IN THE FORECAST FROM MON NIGHT
THROUGH TUE ALONG AND AHEAD OF THE EASTWARD ADVANCING FRONT.

&&

.HYDROLOGY...
A GENERAL HALF AN INCH TO AN INCH THROUGH A GOOD PORTION OF THE DAY
BEFORE HEAVY PRECIP ARRIVES LATE IN THE DAY AND TONIGHT. WITH A
SLIGHT WESTWARD ADVANCEMENT OF PLAIN RAIN EXPECTED...WILL EXPAND
THE FLOOD WATCH TO INCLUDE ALL OF SUFFOLK...ALL OF MIDDLESEX CT AND
SRN NEW HAVEN. THIS IS WHERE I EXPECT MORE LIQUID QPF.
PREDOMINATELY  FROZEN ELSEWHERE. STILL LOOKING AT 2 TO 3 INCHES
TOTAL QPF FOR THE CWA.

ICE JAMS NOT EXPECTED TO BE A PROBLEM AS OF YET ON OUR RIVERS AND
STREAMS...ESPECIALLY WITH A TURN TOWARDS COLDER CONDITIONS.

&&

.AVIATION...
CIGS AND VSBY HAVE BEEN STEADILY FALLING TO LOW MVFR AND HIGH IFR AS
LOW-LEVELS MOISTEN AND COLDER AIR FILTERS IN AND PRECIPITATION
CHANGES TO SNOW AND SLEET. CEILINGS AND VISIBILITIES WILL LOWER TO
IFR BETWEEN 09 AND 13Z FROM SW TO NE AS PRECIP BECOMES MORE
WIDESPREAD AND HEAVIER AS LOW PRESSURE MOVES NE FROM THE GULF...AND
CHANGES MAINLY TO SNOW. EXPECT CIGS AND VSBY TO FALL TO LIFR OR
LOWER FROM 12Z TO 15Z ON AS PRECIP INCREASES IN INTENSITY.

AFTER 18Z AS LOW PRESSURE BEGINS TO INTENSIFY AND TRACK TO THE
MID-ATLANTIC COAST...IT WILL SURGE WARMER AIR IN AT THE 700-850 HPA
LEVELS...PRECIP SHOULD BEGIN TO MIX WITH AND THEN GRADUALLY CHANGE
TO SLEET FOR KISP AT THIS TIME...THEN TOWARDS KGON AND NYC TERMINALS
THROUGH 21Z...AND THEN THROUGH NEW JERSEY/KHPN/AND KBDR THROUGH
22-00Z. KSWF SHOULD REMAIN PRIMARILY SNOW THROUGH MIDNIGHT. THERE
COULD BE A PROLONGED PERIOD OF SLEET FOR NY/NJ AND COASTAL TERMINALS
TO THE EAST LATE THIS AFTERNOON INTO EVENING.

AS LOW PRESSURE INTENSIFIES AND MOVES TO JUST SOUTH OF LI BY AROUND
MIDNIGHT TONIGHT...TERMINALS FROM KBDR/KHPN INTO NY/NJ TERMINALS
SHOULD TURN TO A MIX OF MODERATE TO HEAVY SLEET WITH FREEZING RAIN
AS WARMER AIR MOVES IN ALOFT. KSWF SHOULD SEE A MIXTURE OF HEAVY
SLEET AND SNOW. TO THE EAST KISP AND KGON SHOULD TURN TO PRIMARILY
LIQUID...WITH MAINLY HEAVY RAIN AFTER 06Z.

NE WINDS OF 10 TO 15 KT WILL INCREASE TO 15 TO 20 KT WITH GUSTS 25
TO 30 KT AFTER 15Z AS THE LOW MOVES NORTH. HIGHEST WINDS AT KLGA.
WINDS TURN MORE NORTHERLY BETWEEN 06Z AND 12Z...EXCEPT KISP AND KGON
WHERE WINDS MAY SHIFT EASTERLY DURING THIS TIME.

CONDITIONS GRADUALLY IMPROVE TO MVFR TOWARDS SAT MORNING AS GUSTY NW
WINDS USHER IN DRIER AIR AND PRECIP LIGHTENS IN INTENSITY. PRECIP
ACROSS KISP AND KGON MAY CHANGE BACK TO SNOW OR SLEET TOWARDS SAT
MORNING AS WELL BEFORE ENDING.

&&

.MARINE...
STORM MOVING IN FROM THE SOUTH WILL TIGHTEN THE PRESSURE GRADIENT
OVER THE WATERS THIS MORNING AS A HIGH PRESSURE CENTER DRIFTS NE
ACROSS SE CANADA. SCA CONDITIONS ON THE OCEAN THIS MORNING AND SUB
SCA CONDITIONS ON THE SOUND AND HARBOR WILL INCREASE THIS MORNING AS
LLJ STRENGTHENS. AS THE INTENSIFYING STORM APPROACHES LATE
TONIGHT...A LLJ NEAR 70KT IS PROGGED TO MOVE ACROSS THE EASTERN
WATERS LATE AT NIGHT INTO SATURDAY MORNING. GALE WARNING THEREFORE
WILL REMAIN ON THE OCEAN WATERS STARTING 10Z TODAY AND 15Z ACROSS
THE EASTERN SOUND. SCA FOR REMAINDER OF THE WATERS STARTING THIS
MORNING. MEANWHILE ON THE OCEAN...SEA/SWELL BUILDS TO 12 TO 15 FEET
BY LATE TONIGHT AHEAD OF LOW PRESSURE.

GUSTS SHOULD DECREASE OVER THE EASTERN OCEAN WATERS AFTER 06Z AS
STRONG WAA STRENGTHENS THE LOW-LEVEL INVERSION LIMITING GUSTS TO
BELOW GALE AND THEREAFTER A LULL IN THE PRESSURE GRADIENT TOWARDS
SATURDAY MORNING AS THE CENTER OF THE STORM MOVES ACROSS EASTERN
LONG ISLAND. SO WILL END GALES AT 06Z TONIGHT FOR ALL WATERS AS THIS
OCCURS. SCA FORCE GUSTS SHOULD CONTINUES INTO SAT MORNING...WITH
HIGH SEAS/SWELLS ONLY SLOWLY SUBSIDING THROUGH SAT MORNING.

WINDS APPEAR TO FALL BELOW SCA GUSTS ALL WATERS SAT AFTERNOON
EVENING...BUT THEN WITH MODERATE CAA AND TIGHTENING PRESSURE
GRADIENT ON THE BACKSIDE OF THE STORM SCA WINDS GUSTS ARE EXPECTED
ALL WATERS SAT NIGHT INTO SUNDAY. SEAS/SWELL ON THE OCEAN SHOULD
SLOWLY SUBSIDE TO 8 TO 12 FT ON SAT...THEN HOLDING AT 5 TO 8 FT
THROUGH SUNDAY WITH STRONG OFFSHORE FLOW.

AS FOR ANY COASTAL FLOODING CONCERNS...WIDESPREAD MINOR COASTAL
FLOODING EXPECTED DUE TO STRONG NORTHEAST WINDS ACROSS MOST OF THE
REGION. LOCALLY MODERATE COASTAL FLOODING IS POSSIBLE ACROSS WESTERN
LI SOUND...AND PECONIC BAY. THE STORM SURGE IS FORECAST TO BE 2.5 TO
3.5 FT AT THE TIME OF HIGH TIDE. WILL ISSUE A COASTAL FLOOD ADVISORY
TO DEAL WITH THIS.

NEXT HIGH TIDE IS SATURDAY MORNING...WHICH WITH WINDS TURNING NW BY
THIS TIME SHOULD SEE LOWER DEPARTURES. MINOR COASTAL FLOODING IS
STILL POSSIBLE ACROSS THE WESTERN SOUND...THE SOUTH SHORE BACK
BAYS...AND PECONIC BAY DURING THIS HIGH TIDE AS WATER TAKES TIME TO
PUSH BACK OUT. SINCE THIS IS A THIRD PERIOD EVENT AND CONFIDENCE IS
NOT HIGH ON THIS WILL NOT EXTEND ADVISORY INTO SAT MORNING AND LET
DAYSHIFT RE-EVALUATE.

AN OFFSHORE FLOW WILL GRADUALLY WEAKEN SUNDAY NIGHT AND BECOME
WESTERLY ON MONDAY. SEAS WILL GRADUALLY SUBSIDE AS WELL.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
     CTZ007-008-010>012.

     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT
     THIS EVENING FOR CTZ011-012.

     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EDT
     SATURDAY FOR CTZ009.

     WINTER STORM WARNING FROM 8 AM THIS MORNING TO 8 AM EDT
     SATURDAY FOR CTZ005-006-009.

     WINTER STORM WARNING FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR CTZ007-008-010.

NY...FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
     NYZ078>081.

     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT
     THIS EVENING FOR NYZ079>081.

     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EDT
     SATURDAY FOR NYZ071>081.

     WINTER STORM WARNING FROM 8 AM THIS MORNING TO 8 AM EDT
     SATURDAY FOR NYZ067>078.

NJ...COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EDT
     SATURDAY FOR NJZ006.

     WINTER STORM WARNING FROM 8 AM THIS MORNING TO 8 AM EDT
     SATURDAY FOR NJZ002>006-011.

MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR ANZ335-338.

     GALE WARNING FROM 11 AM THIS MORNING TO 3 AM EDT SATURDAY FOR
     ANZ330.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ350-353-355.

     GALE WARNING UNTIL 3 AM EDT SATURDAY FOR ANZ350-353-355.

&&

PUBLIC/HYDRO...PW
AVIATION/MARINE...NV
Hazardous weather outlook, Mar 16, 4:05 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
505 AM EDT FRI MAR 16 2007

ANZ335-338-171100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
505 AM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-171100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
505 AM EDT FRI MAR 16 2007

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING IN EFFECT LATER THIS MORNING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ350-353-355-171100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
505 AM EDT FRI MAR 16 2007

...GALE WARNING IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

GALE WARNING IN EFFECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ011-012-171100-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
505 AM EDT FRI MAR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY TODAY. FLOOD WATCH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

FLOOD WATCH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ005-006-NJZ002>005-011-NYZ067>070-171100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
505 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER STORM WARNING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER STORM WARNING EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ009-NJZ006-NYZ071>077-171100-
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
505 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING TODAY AND TONIGHT. COASTAL FLOOD ADVISORY
DURING THE LATE AFTERNOON AND EVENING HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER STORM WARNING EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ007-008-010-171100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
505 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER STORM WARNING TODAY.  FLOOD WATCH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

FLOOD WATCH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ079>081-171100-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
505 AM EDT FRI MAR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
EDT SATURDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER WEATHER ADVISORY TODAY. COASTAL FLOOD ADVISORY DURING THE
LATE AFTERNOON AND EVENING HIGH TIDE. FLOOD WATCH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

FLOOD WATCH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ078-171100-
NORTHWESTERN SUFFOLK-
505 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM
EDT SATURDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING. COASTAL FLOOD ADVISORY WITH THE LATE
AFTERNOON AND EVENING HIGH TIDE.  FLOOD WATCH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/OKX ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING EARLY SATURDAY. FLOOD WATCH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Bergen

When
March 16, 7:00 AM EST to March 17, 9:00 AM EST
Where
Bergen forecast zone
Reported by
Trained Spotter

Winter Storm, Western Passaic

When
March 16, 7:00 AM EST to March 17, 9:00 AM EST
Where
Western Passaic forecast zone
Reported by
Trained Spotter
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Winter Storm, Eastern Passaic

When
March 16, 7:00 AM EST to March 17, 9:00 AM EST
Where
Eastern Passaic forecast zone
Reported by
Trained Spotter
Coordinates
41.034, -74.300 (the zone’s center; the record gives no point)

Winter Storm, Essex

When
March 16, 9:00 AM EST to March 17, 9:00 AM EST
Where
Essex forecast zone
Reported by
Trained Spotter

Winter Storm, Hudson

When
March 16, 9:00 AM EST to March 17, 9:00 AM EST
Where
Hudson forecast zone
Reported by
Trained Spotter
Coordinates
40.731, -74.076 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23811, 23813, 23840, 23841, 23843.